Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 50, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 20, 2015, 5:41 PM CDT for Benton County, Iowa County, Johnson County, Iowa. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 20, 2015, 6:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Benton County, IA, Iowa County, IA, Johnson County, IA
The radar
The Quad Cities radar (KDVN), 121 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:40 PM CDT | HAIL 0.25 | 1 Sw Williamsburg, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS53 KDVN 202241
SVRDVN
IAC011-095-103-202330-
/O.NEW.KDVN.SV.W.0050.150620T2241Z-150620T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
541 PM CDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENTON COUNTY IN EAST CENTRAL IOWA...
WESTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
NORTHERN IOWA COUNTY IN EAST CENTRAL IOWA...
* UNTIL 630 PM CDT
* AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LADORA...OR
NEAR MARENGO...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MARENGO AROUND 545 PM CDT.
CONROY AROUND 550 PM CDT.
WILLIAMSBURG AROUND 555 PM CDT.
AMANA AROUND 600 PM CDT.
WALFORD AROUND 605 PM CDT.
OXFORD AROUND 610 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COSGROVE...MIDDLE AMANA...HIGH AMANA...KOSZTA...SOUTH AMANA...UPPER
SOUTH AMANA...EAST AMANA...GENOA BLUFF...WATKINS AND HOMESTEAD.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 234.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR EAST CENTRAL
IOWA.
LAT...LON 4193 9229 4193 9183 4186 9183 4186 9180
4161 9170 4168 9230
TIME...MOT...LOC 2240Z 275DEG 36KT 4180 9215
HAIL...1.25IN
WIND...60MPH
$$
RP KINNEY4 follow-up statements
206
WWUS53 KDVN 202253
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
553 PM CDT SAT JUN 20 2015
IAC011-095-103-202330-
/O.CON.KDVN.SV.W.0050.000000T0000Z-150620T2330Z/
BENTON IA-JOHNSON IA-IOWA IA-
553 PM CDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN BENTON...WESTERN JOHNSON AND NORTHERN IOWA
COUNTIES...
AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CONROY...OR
NEAR MARENGO...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
AMANA AROUND 600 PM CDT.
WALFORD AROUND 605 PM CDT.
OXFORD AROUND 610 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COSGROVE...MIDDLE AMANA...HIGH AMANA...KOSZTA...SOUTH AMANA...UPPER
SOUTH AMANA...EAST AMANA...GENOA BLUFF...WATKINS AND HOMESTEAD.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 234.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES .
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR EAST CENTRAL
IOWA.
LAT...LON 4193 9229 4193 9183 4186 9183 4186 9180
4161 9170 4168 9230
TIME...MOT...LOC 2252Z 275DEG 36KT 4179 9198
HAIL...1.00IN
WIND...60MPH
$$
05/87510
WWUS53 KDVN 202314
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
614 PM CDT SAT JUN 20 2015
IAC011-095-103-202330-
/O.CON.KDVN.SV.W.0050.000000T0000Z-150620T2330Z/
BENTON IA-JOHNSON IA-IOWA IA-
614 PM CDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN BENTON...WESTERN JOHNSON AND NORTHERN IOWA
COUNTIES...
AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WILLIAMSBURG...OR 9 MILES SOUTHEAST OF MARENGO...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARENGO...WILLIAMSBURG...BELLE PLAINE...WALFORD...VICTOR...OXFORD...
BLAIRSTOWN...NORWAY...LADORA...LUZERNE...CONROY...AMANA...COSGROVE...
MIDDLE AMANA...HIGH AMANA...UPPER SOUTH AMANA...EAST AMANA...
HOMESTEAD...WEST AMANA AND KOSZTA.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 234.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES .
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR EAST CENTRAL
IOWA.
LAT...LON 4193 9229 4193 9183 4186 9183 4186 9180
4161 9170 4168 9230
TIME...MOT...LOC 2314Z 276DEG 28KT 4169 9195
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
05/87075
WWUS53 KDVN 202319
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
619 PM CDT SAT JUN 20 2015
IAC011-202328-
/O.CAN.KDVN.SV.W.0050.000000T0000Z-150620T2330Z/
BENTON IA-
619 PM CDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR EAST CENTRAL
IOWA.
LAT...LON 4186 9211 4186 9180 4161 9170 4166 9215
TIME...MOT...LOC 2318Z 270DEG 47KT 4168 9189
$$
IAC095-103-202330-
/O.CON.KDVN.SV.W.0050.000000T0000Z-150620T2330Z/
JOHNSON IA-IOWA IA-
619 PM CDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN JOHNSON AND NORTHEASTERN IOWA COUNTIES...
AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD...OR 12
MILES SOUTHEAST OF MARENGO...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARENGO...WILLIAMSBURG...OXFORD...CONROY...AMANA...COSGROVE...MIDDLE
AMANA...HIGH AMANA...UPPER SOUTH AMANA...EAST AMANA...HOMESTEAD...
WEST AMANA...SOUTH AMANA AND WINDHAM.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 213 AND 234.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES .
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR EAST CENTRAL
IOWA.
LAT...LON 4186 9211 4186 9180 4161 9170 4166 9215
TIME...MOT...LOC 2318Z 270DEG 47KT 4168 9189
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
05217
WWUS53 KDVN 202327
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
627 PM CDT SAT JUN 20 2015
IAC095-103-202336-
/O.EXP.KDVN.SV.W.0050.000000T0000Z-150620T2330Z/
JOHNSON IA-IOWA IA-
627 PM CDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JOHNSON AND
NORTHEASTERN IOWA COUNTIES WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR EAST CENTRAL
IOWA.
LAT...LON 4186 9211 4186 9180 4161 9170 4166 9215
TIME...MOT...LOC 2324Z 275DEG 36KT 4168 9189
$$
05/87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:40 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 20, 3:40 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 340 PM CDT SAT JUN 20 2015 .SYNOPSIS... ISSUED AT 340 PM CDT SAT JUN 20 2015 ELEVATED HAILERS HAVE BEEN ONGOING ACROSS OUR FAR NORTHERN CWA THIS AFTERNOON. IN THE MEANTIME...EXTREME INSTABILITY WAS BUILDING OVER SW IA WITH SBCAPES OF 5500 J/KG. A VERY TIGHT GRADIENT EXISTED OVER CENTRAL AND EASTERN IA. EFFECTIVE BULK SHEAR WAS ALSO STRONG WITH VALUES OF 55 KNOTS WITH HELICITY OF 300 M2/S2. STRONG INSTABILITY AND SHEAR WILL SET UP THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT THAT WILL BE ARRIVING. SPC CONTINUES WITH THE ENHANCED SLIGHT RISK FOR THE ENTIRE CWA AND VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE ALL LIKELY. NEED TO KEEP AN EYE ON BACKING WINDS NEAR A WARM FRONT IN THE CWA WHICH WOULD ENHANCE VERTICAL STRETCHING AND INCREASE THE TORNADO THREAT. IN THE RAIN COOLED AIR ALONG HIGHWAY 20 3 PM TEMPERATURES WERE ONLY IN THE 60S...WHILE THE REMAINDER OF THE DVN CWA WAS IN THE LOWER TO MID 80S WITH DEWPOINTS IN THE LOWER 70S. A WARM FRONT WAS LOCATED IN SOUTHERN IA AND NORTHEAST MO. SOUTH OF THIS FRONT TEMEPERATURES WERE IN THE MID 90S WITH DEWPOINTS IN THE MID 70S. A COLD FRONT WAS PUSHING INTO NW IA WITH TEMPERATURES BEHIND THE FRONT IN THE 70S WITH DEWPOINTS IN THE 50S IN ND. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 340 PM CDT SAT JUN 20 2015 VOLATILE SEVERE WEATHER SITUATION THIS AFTERNOON AND EVENING. LATE THIS AFTERNOON THROUGH THIS EVENING. CAP WILL BREAK BY 6 PM ALLOWING FOR EXPLOSIVE SEVERE WEATHER DEVELOPMENT. WITH SUCH HIGH CAPE AND STRONG DEEP LAYER SHEAR ALL MODES OF SEVERE IS LIKELY... VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. TORRENTIAL RAIN WILL ALSO ACCOMPANY THE STORMS WITH PWATS OF 1.8 INCHES. THE COLD FRONT WILL MOVE THROUGH THE CWA OVERNIGHT GRADUALLY ENDING THE THUNDERSTORMS AS WINDS SHIFT TO THE NORTHWEST. MINIMUM TEMPERATURES WILL RANGE FROM THE MID 60S TO LOWER 70S. SUNDAY...WEAK HIGH PRESSURE WILL BRING A BIT LOWER DEWPOINTS INTO THE CWA ON NORTHERLY WINDS. THIS WILL PUSH THE FRONT DOWN INTO MO SO MOST OF THE CWA WILL HAVE A DRY DAY BUT IT WILL BE WARM. MAXIMUM TEMPERATURES WILL BE IN THE MID TO UPPER 80S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 340 PM CDT SAT JUN 20 2015 ACTIVE PATTERN THROUGH THE PERIOD WITH EAST-WEST FRONTAL BOUNDARY MEANDERING BACK AND FORTH ACROSS THE AREA. THIS WILL BRING NEAR DAILY CHANCES OF THUNDERSTORMS WITH THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL. HOWEVER...TOO EARLY FOR DETAILS. MAXIMUM TEMPERATURES THROUGH THE PERIOD WILL BE IN THE 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 113 PM CDT SAT JUN 20 2015 VFR CONDS THROUGH THE TAF CYCLE EXCEPT MVFR/LCL IFR CONDS IN THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL ARRIVE DURING THE EVENING HOURS. SOUTHEAST TO SOUTH WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WITH WIND BECOMING NORTHWEST BEHIND THE FRONT. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING WITH VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...HAASE AVIATION...HAASE
Hazardous weather outlook, Jun 20, 10:13 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1013 AM CDT SAT JUN 20 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-210930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1013 AM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS ISSUED AN ENHANCED SLIGHT RISK FOR SEVERE WEATHER TODAY AND THIS EVENING ACROSS MUCH OF THE OUTLOOK AREA. THE REST OF THIS MORNING...STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL AND LIGHTNING WILL IMPACT PORTIONS OF NORTHEAST IOWA. THIS AFTERNOON AND EVENING...THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON. INITIAL STORMS WILL BE SUPERCELL IN NATURE WITH THE THREAT OF HAIL UP TO GOLF BALLS...WINDS TO 70 MPH AND MAYBE AN ISOLATED TORNADO. THESE STORMS WILL THEN TRANSITION INTO A ORGANIZED CONVECTIVE SYSTEM. WINDS WITH THE SYSTEM COULD BE 60 TO 70 MPH...AN ISOLATED 80 MPH GUST IS NOT OUT OF THE REALM. TORRENTIAL RAIN IS POSSIBLE FROM THESE STORMS. AN ISOLATED 2 INCH RAINFALL AMOUNT IS NOT OUT OF THE REALM. THOSE WITH OUTDOOR PLANS TODAY NEED TO PAY ATTENTION TO THE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY NIGHT THROUGH THURSDAY...EPISODES OF THUNDERSTORMS REMAIN POSSIBLE EACH DAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR ADDITIONAL LOCALLY HEAVY RAINFALL AND ALSO POSSIBLY SOME SEVERE STORMS WITH THE PRIMARY RISK DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. ANY REPORTS OF HEAVY RAINFALL IN EXCESS OF 1 INCH AND FLOODING OF WATER WOULD ALSO BE APPRECIATED. 05/GIBBS/NICHOLS
In the hours before
Local storm report, Jun 20, 4:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL LENA 42.38N 89.83W
06/20/2015 M0.88 INCH STEPHENSON IL EMERGENCY MNGR
NICKEL HAIL ALONG WITH TORRENTIAL RAIN AND LOTS OF
PONDING OF WATER.
&&
HAASELocal storm report, Jun 20, 5:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
503 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST PEARL CITY 42.27N 89.83W
06/20/2015 E50 MPH STEPHENSON IL EMERGENCY MNGR
PUBLIC REPORT RELAYED THROUGH EMERGENCY MANAGEMENT.
&&
STEVEKSpecial weather statement, Jun 20, 5:04 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT SAT JUN 20 2015
ILZ002-202230-
STEPHENSON-
504 PM CDT SAT JUN 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL STEPHENSON
COUNTY...
AT 503 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CEDARVILLE TO NEAR LENA...AND MOVING EAST AT 35
MPH.
WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FREEPORT...LENA...CEDARVILLE...DAVIS...DAKOTA...ROCK CITY...RIDOTT...
BUENA VISTA...ROCK GROVE...ORANGEVILLE...KENT...LAKE LEAQUANA STATE
PARK...ELEROY...RED OAK...DAMASCUS...WINNESHIEK...SCIOTO MILLS...MC
CONNELL...DAKOTA DORNINK AIRPORT AND AFOLKEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4247 8940 4229 8940 4228 8992 4240 8992
4248 8973
TIME...MOT...LOC 2203Z 269DEG 29KT 4241 8967 4235 8984
05/87Local storm report, Jun 20, 5:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
530 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL BELLE PLAINE 41.90N 92.27W
06/20/2015 E0.25 INCH BENTON IA EMERGENCY MNGR
&&
STEVEKLocal storm report, Jun 20, 5:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL HOPKINTON 42.34N 91.25W
06/20/2015 M1.00 INCH DELAWARE IA STORM CHASER
ALONG WITH 1/2 INCH OF RAIN IN 5 MINUTES.
&&
HAASELocal storm report, Jun 20, 5:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
537 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL W BELLE PLAINE 41.90N 92.28W
06/20/2015 E0.88 INCH BENTON IA TRAINED SPOTTER
&&
STEVEKThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:35 AM CDT | Special Weather Statement | DVN | Buchanan | 55 min |
| Jun 20, 10:24 AM CDT | Special Weather Statement | DVN | Benton, Linn | 51 min |
| Jun 20, 10:43 AM CDT | Special Weather Statement | DVN | Benton, Linn | 32 min |
| Jun 20, 11:26 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Jones, Linn | 17 min |
| Jun 20, 1:14 PM CDT | Special Weather Statement | DVN | Cedar | 31 min |
| Jun 20, 1:36 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton | 24 min |
| Jun 20, 2:00 PM CDT | Special Weather Statement | DVN | Scott | 30 min |
| Jun 20, 2:20 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 12 min |
| Jun 20, 2:38 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 24 min |
| Jun 20, 5:18 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 27 min |
| Jun 20, 6:40 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 50 min |
| Jun 20, 6:59 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren, Washington | 61 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.